| Catalog Number |
07028024190 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/18/2023
Type of Reportable Event
Malfunction
Event or Problem Description
There was an allegation of false positive elecsys toxo igm results for 1 patient on a cobas e 801 module.The elecsys toxo igm result was 5.45 coi (reactive).This sample was also tested on another e801 module and the result was the same.The elecsys toxo igg result was<0.180 iu/ml (non-reactive).The toxo igm result in a reference laboratory (using an isaga biomérieux assay) was reportedly non-reactive.The numeric result was not provided.The toxo igm result in the reference laboratory (using a liaison diasorin assay) was reportedly <3.0 index (non-reactive).The toxo igg result in the reference laboratory (using a liaison diasorin assay) was reportedly 0.169 iu/ml (non-reactive).Another sample from this patient collected on (b)(6) 2024, was 5.36 coi (reactive) on elecsys toxo igm result.This sample was tested using two different e801 modules.The results were the same.The elecsys toxo igg result was <0.180 iu/ml (non-reactive).
Additional Manufacturer Narrative
The analyzer's serial number is (b)(6).The samples were requested for investigation.The investigation is ongoing.
Additional Manufacturer Narrative
Section a2 was updated.A new sample was measured on (b)(6) 2024 in another laboratory (platelia biorad) and the toxo igm result was negative (0.1 index) and the toxo igg result was 0 iu/ml (non-reactive).
Additional Manufacturer Narrative
The samples from (b)(6) 2023, (b)(6) 2023, and (b)(6) 2024 were received for investigation and were investigated with elecsys toxo igm (reagent lot 740654).Investigation results with analysis with an interference-reducing substance: the sample from (b)(6) 2023 was found non-reactive (0.216 coi) with elecsys toxo igm, thus confirming the customer¿s non-reactive result with elecsys toxo igm.The samples from (b)(6) 2023 (6.56 coi) and (b)(6) 2024 (6.04 coi) were found reactive with elecsys toxo igm, thus confirming the customer¿s reactive results with elecsys toxo igm.The elecsys toxo igm reactive samples (from (b)(6) 2023 and (b)(6) 2024) were analyzed with an elecsys toxo igm kit supplemented with a substance suitable to block the binding of interfering anti-ruthenium antibodies.Using the modified elecsys toxo igm kit supplemented with an interference-reducing substance, the complaint samples (from (b)(6) 2023 and (b)(6) 2024) revealed no significantly reduced signal compared to an unmodified kit.Thus, the observed reactivity with the complaint sample is assessed as not based on interfering antibodies (igm-class) directed against the spatial structure of the standard elecsys ruthenium-label.Investigation results with analysis with biorad platelia toxo igm: all 3 samples were investigated with biorad, platelia toxo igm reagent lot: 3d0049 and were all found negative with biorad platelia toxo igm with an od/cut-off of =0.0459 (positive = 1.00).Investigation results with analysis with elecsys toxo igg: all 3 samples were investigated with elecsys toxo igg and were found non-reactive with elecsys toxo igg with a concentration of less than or equal to 0.130 iu/ml, confirming the customer's non-reactive results with elecsys toxo igg.The investigation found the customer's results with elecsys toxo igm were reproducible for all 3 samples that were received.Based on the results obtained by the customer and obtained in the investigation, it is highly unlikely that the patient experienced a toxoplasma gondii infection.The nature of the interference within the elecsys toxo igm assay could not be determined.In conclusion, the reactive elecsys toxo igm results in samples (b)(6) 2023 and (b)(6) 2024 are considered to be false.Due to the relative specificity as claimed in the method sheet false positive results can occur.The reagent performs within specification.